• Libido and mini pill

    1483882320
    kitty29 [sign in to see picture]
    • Rank: Major
    • Posts: 17
    • Joined: 20 Jun 2010

    Hello

    I have been experiencing a lack of sex drive since staring the mini pill. Was wondering if anyone had any tips on ways to rev it back up so to speak? Not keen on oysters so thats out haha

    1483886659
    Kinky&Curvy [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 866
    • Joined: 21 Aug 2013

    Have you brought this up with your GP?
    It's quite common to find this happening especially when the pills purpose is to effect hormones within your body which may then decrease your libido.
    The best thing would be to look at alternative contraceptive options because it's probably an imbalance of hormones causing the lack of libido.
    X

    1483888004
    jaymma [sign in to see picture]
    • Rank: Captain
    • Posts: 128
    • Joined: 12 Feb 2014

    One thing that has worked for partner in the past was arganine amino acid tablets. They are good at dilating the blood vessels which means that through circulation increasing the erogenous zones are engorged more readily. I use them for fitness reasons but there are side affects such as above that are a bonus, wink wink. As with anything always do thorough research before trialling. But worked for her and enhanced male erection too, due to blood flow increase and engorging.

    1483906431
    Time4fun [sign in to see picture]
    • Rank: Major
    • Posts: 78
    • Joined: 13 Apr 2016

    You are not the only one to suffer from this and its possible that for you it might only be a temporary loss.

    For years I have suffered with a low sex drive, in that time I was on the combined pill and then on the pill. Last year I decided that it couldn't be good for me being on the pill for so long plus the mini pill just wasn't agreeing with me so I decided I had enough, no discussion with the OH I just stopped it. Within 2 weeks I went sex mad and a year later I'm still wanting sex all the time.

    With this new increased sex drive I did some research and discovered that being on the pill can decrease your drive but because I'd been taking the pill since I was 15 I had never bothered to read any literature that came with it or look into its side effects.

    There was no way I was going back on the pill so after a discussion with the OH he has since had a vasectomy as neither of us want children. Obviously for many this isn't an option but for you I would strongly suggest going back to your doctor/nurse and to see if changing the pill you are on may help or maybe having a coil fitted etc.

    1483907614
    ScottishSweethearts [sign in to see picture]
    • Rank: Colonel
    • Posts: 126
    • Joined: 16 Jun 2014

    The simplest way to get your sex drive back is to change your form of contraception, as K&C said speak to your GP about it to discuss the pros and cons and see if there's a method more suitable for you

    1483921533
    kitty29 [sign in to see picture]
    • Rank: Major
    • Posts: 17
    • Joined: 20 Jun 2010

    Thanks everyone, a few things I should have added - I have previously been on the injection but I got terrible mood swings and no sex drive so I changed to the combined pill I recently had my first migraine because of the pill so I got taken off it immediately and went on the mini pill. Personally I cannot stand the idea of the coil it's almost a phobia so that's not an option either. The only other (temporary) option is the implant which would cause the same issues as the injection and of course male and female condoms which are not ideal for a few reasons which I'm sure I don't need to explain here. Hopefully there side effects are temporary but I was hoping there might be some other ways of helping until I know if it is temporary or not. Like something holistic etc but I guess that's maybe being too hopeful. Thanks everyone for your advice

    1483927536
    RosyCheek [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2499
    • Joined: 11 Apr 2016

    Hello! I had a lot of problems on contraceptives but have finally settled with the coil. Loss of libido is one of the side effects to most contraceptive medication.its ironic in a way much like depression medication can heighten low mood.

    Speak to your gp see of they can over help or your local sexual health clinic. Also one thing I found was a sure way to increase your sex drive is to have sex. Again its ridiculous! I hope you manage to get dome help 😘

    1484037383
    fizzy [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2082
    • Joined: 31 Oct 2010

    Hi kitty,

    Your story sounds similar to mine I was on the pill and it was giving me really bad migraines. Every month . So doctor put me on the mini pill. Which made me loose my sex drive and gave me spotty skin. I've just stopped taking it and had one horrible period so I'm hoping the next one will be ok! Good luck in finding something which agrees with your body.

    Post a reply to this thread

    Please sign in to post messages to the forum.